# SDR 2023FA0000597

- Difficulty date: October 12, 2023
- Submitted: October 12, 2023
- Operation: General aviation
- Aircraft: N2384U
- Make and model: Cessna 172R
- Aircraft serial: 17280708
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 18020546
- Condition: Failed Insp
- Location: Engine
- Part time: 496 hours
- Component: Engine, Lyc
- Component part number: IO360L2A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND TWO FACTORY DEFECTS WHILE PERFORMING FIRST 500-HOUR INSPECTION ON MAGNETO WITH 496.1 TT IN ACCORDANCE WITH MANUAL L-1363J.  IMPULSE COUPLING RIVET WAS CROOKED AND NOT FULLY SET, SUCH THAT IMPULSE COUPLING FAILED SECTION 3.3.4 STEP B.12.  ADDITIONALLY, COIL TAB WAS NOT INSTALLED PARALLEL WITH THE MAGNETO PARTING SURFACE PER SECTION 7.8C, SO THAT THE COIL TAB WEAR PREMATURELY EXCEEDED THE WEAR LIMITS OF SECTION 3.3.6C.
